ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Multivariate Extreme Value Distributions for Random Vibration Applications

Gupta, Sayan and Manohar, CS (2005) Multivariate Extreme Value Distributions for Random Vibration Applications. In: Journal of Engineering Mechanics, 131 (7). pp. 712-720.


Download (261kB)


The problem of determining the joint probability distribution of extreme values associated with a vector of stationary Gaussian random processes is considered. A solution to this problem is developed by approximating the multivariate counting processes associated with the number of level crossings as a multivariate Poisson random process.This, in turn, leads to approximations to the multivariate probability distributions for the first passage times and extreme values over a given duration. It is shown that the multivariate extreme value distribution has Gumbel marginal and the first passage time has exponential marginal. The acceptability of the solutions developed is examined by performing simulation studies on bivariate Gaussian random processes. Illustrative examples include a discussion on the response analysis of a two span bridge subjected to spatially varying random earthquake support motions.

Item Type: Journal Article
Additional Information: Copyright for this article belongs to American Society of Civil Engineers.
Keywords: Random vibration;Earthquakes;Random processes;Probability distribution
Department/Centre: Division of Mechanical Sciences > Civil Engineering
Depositing User: B.S Priyanka
Date Deposited: 08 Aug 2005
Last Modified: 19 Sep 2010 04:19
URI: http://eprints.iisc.ac.in/id/eprint/3489

Actions (login required)

View Item View Item